Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 45, NWS Wilmington, OH

March 30, 2012Darke County, Miami County, Shelby County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Mar 30, 2012, 5:19 PM EDT for Darke County, Miami County, Shelby County, Ohio. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2012, 5:19 PM EDT (21:19 UTC)
Expired
Mar 30, 2012, 6:00 PM EDT
In force
41 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Darke County, OH, Miami County, OH, Shelby County, OH

The radar

The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 5:37 PM EDTHAIL 0.75Greenville, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 3:24 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
364 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

431 
WUUS51 KILN 302119
SVRILN
OHC037-109-149-302200-
/O.NEW.KILN.SV.W.0045.120330T2119Z-120330T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
519 PM EDT FRI MAR 30 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DARKE COUNTY IN WEST CENTRAL OHIO...
  NORTHWESTERN MIAMI COUNTY IN WEST CENTRAL OHIO...
  SOUTHWESTERN SHELBY COUNTY IN WEST CENTRAL OHIO...

* UNTIL 600 PM EDT.

* AT 515 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
  LOCATED 6 MILES WEST OF SHARPEYE...MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  UNION CITY...
  GREENVILLE...
  ANSONIA...
  VERSAILLES...
  BRADFORD...
  PLEASANT HILL...
  COVINGTON...
  FORT LORAMIE...

IN ADDITION...PALESTINE...SHARPEYE...COSMOS...SHARPS CROSSING...WAYNE
LAKES...ABBOTTSVILLE...ROSSBURG AND STATE ROUTE 47 AT US ROUTE 127
ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-75 BETWEEN MILE MARKERS 76 AND 87...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR SOUTHEASTERN INDIANA AND SOUTHWESTERN OHIO.

&&

LAT...LON 4006 8414 4001 8481 4008 8482 4028 8481
      4039 8426
TIME...MOT...LOC 2119Z 256DEG 36KT 4012 8481

$$
2 follow-up statements
037 
WWUS51 KILN 302136
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
536 PM EDT FRI MAR 30 2012

OHC037-109-149-302200-
/O.CON.KILN.SV.W.0045.000000T0000Z-120330T2200Z/
DARKE OH-MIAMI OH-SHELBY OH-
536 PM EDT FRI MAR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN SHELBY...NORTHWESTERN MIAMI AND DARKE COUNTIES...

AT 534 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR GREENVILLE...MOVING EAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
ANSONIA...VERSAILLES...BRADFORD...PLEASANT HILL...COVINGTON...PIQUA
AND FORT LORAMIE.

IN ADDITION...ABBOTTSVILLE...ROSSBURG...STATE ROUTE 47 AT US ROUTE
127...PIKEVILLE...BROCK...DARKE COUNTY AIRPORT...NORTH STAR AND UNION
CORNERS ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4006 8414 4001 8481 4008 8482 4028 8481
      4039 8426
TIME...MOT...LOC 2136Z 256DEG 36KT 4011 8464

$$
362 
WWUS51 KILN 302157
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
557 PM EDT FRI MAR 30 2012

OHC037-109-149-302207-
/O.EXP.KILN.SV.W.0045.000000T0000Z-120330T2200Z/
DARKE OH-MIAMI OH-SHELBY OH-
557 PM EDT FRI MAR 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHELBY...
NORTHWESTERN MIAMI AND DARKE COUNTIES WILL EXPIRE AT 600 PM EDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4006 8414 4001 8481 4008 8482 4028 8481
      4039 8426
TIME...MOT...LOC 2157Z 256DEG 36KT 4016 8437

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 3:51 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Mar 30, 3:51 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
351 PM EDT FRI MAR 30 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL TRACK EAST ACROSS THE REGION LATE THIS
AFTERNOON INTO THE EVENING...BRINGING SHOWERS AND THUNDERSTORMS.
HIGH PRESSURE WILL BUILD IN AGAIN ON SATURDAY. A BACK DOOR COLD
FRONT WILL DROP THROUGH THE GREAT LAKES AND INTO THE REGION ON
SUNDAY BRINGING ANOTHER CHANCE OF PRECIPITATION.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SEEING SOME SCT CONVECTION DEVELOPING OUT AHEAD OF LOW PRESSURE IN
ERN IL/WRN IN. THE MODELS ARE FAIRLY CONSISTENT IN PUSHING THE LOW
EASTWARD ALONG WITH ITS ATTENDANT CDFNT. MESOSCALE MODELS FORM A
LINE OF CONVECTION AHEAD OF THE CDFNT IN INDIANA AND BRING IT INTO
THE NW AROUND 21Z. LINE WORKS ACROSS THE FA REACHING THE SE BY
03Z. FRONT TRIES TO LAY OUT ACROSS THE S...SO MIGHT SEE SOME
LINGERING PCPN THERE AFT 06Z...BUT DYNAMICS AND INSTABILITY WANES QUICKLY.

WENT WITH A MODEL BLEND FOR LOWS TONIGHT...PUTTING UPPER 30S IN
THE N AND LOWER 50S IN THE S. NOT EXPECTING A CHANCE OF FROST
TONIGHT IN THE N AS MODELS ARE BRINGING IN LOW LEVEL CLOUDS POST
FRONTAL.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
HIGH PRESSURE RIDGE AT SFC NOSES DOWN INTO THE REGION ON SATURDAY.
MODELS ARE SHOWING ABUNDANT H9 MOISTURE OVER THE FA AT THE
BEGINNING OF THE DAY. LOW LEVEL MOISTURE/CLOUDS MIX OUT AS THE
DAY PROGRESSES.

THE AXIS OF THE RIDGE SLIDES ACROSS THE FA SATURDAY NIGHT. THE
FLOW ALOFT TURNS TO THE NW SATURDAY AS H5 RIDGE BUILDS IN THE
PLAINS. A BACKDOOR CDFNT DROPS THROUGH THE LAKES SUNDAY. MODELS
DIFFER A LITTLE IN THE SCENARIO. THE GFS/ECMWF DROP CDFNT DOWN
ACROSS THE FA WITH SCT CONVECTION. THE NAM IS A LITTLE SLOWER WITH
THE FNT AND FARTHER N. DECIDED TO GO WITH THE GFS/ECMWF
SOLUTION...SO BROUGHT CHC POPS IN SUNDAY AND MOVED THEM INTO THE
SRN AND WRN SECTIONS BY SUNDAY NIGHT.

NAM MOS TEMPERATURES ARE MUCH COOLER FOR HIGHS ON SATURDAY. A MODEL
CONSENSUS INDICATES THAT HIGHS CLOSER TO THE GFS MOS SEEM MORE
REASONABLE. SATURDAY NIGHT UNDER MOSTLY CLEAR SKIES...TEMPERATURES
WILL COOL. WILL HAVE TO KEEP AN EYE OUT FOR PATCHY FROST IN THE NE
FOR THAT TIME...BUT RIGHT NOW FEEL IT IS TOO EARLY TO WORRY ABOUT
IT TOO MUCH. TEMPERATURES REBOUND QUICKLY ON SUNDAY AHEAD OF THE
FRONT. ONCE AGAIN LEANED TOWARDS THE WARMER GFS MOS VALUES.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
MID LEVEL RIDGING WILL BE IN PLACE ACROSS THE OHIO VALLEY BY 12Z
MONDAY MORNING WITH A WEAKENING COLD FRONT TO OUR SOUTH. THE MODELS
ARE TRYING TO SHOW THIS FRONT LIFTING BACK TO THE NORTHEAST AS A
WARM FRNT THROUGH THE DAY ON MONDAY...BUT DISAGREE ON BOTH THE
TIMING AND THE STRENGTH OF THIS FEATURE. WILL THEREFORE JUST HANG ON
TO SOME LOWER CHANCE POPS MONDAY INTO MONDAY NIGHT.

THE MODELS ARE ALSO HAVING A DIFFICULT TIME RESOLVING THE SHORT
WAVE ENERGY MOVING OUT OF THE ROCKIES THROUGH MID WEEK. BOTH THE 12Z
NAM AND 12Z CMC ARE TRYING TO CLOSE OFF A 5H LOW AS IT MOVES INTO
THE TENNESSEE VALLEY WEDNESDAY INTO THURSDAY. HOWEVER...THE 00Z
ECMWF KEEPS THE CLOSED LOW WELL BACK TO THE SOUTHWEST AND AS A
RESULT IS MUCH SLOWER TO BRING RIDGING IN FROM THE WEST THROUGH
LATE IN THE WEEK. IN FACT...THE 00Z ECMWF KEEPS A FAIRLY DEEP TROUGH
OVER THE NORTHEASTERN UNITED STATES THROUGH THE LONG TERM PERIOD. IT
LOOKS LIKE THERE WILL BE A DECENT CHANCE OF SHOWERS AND
THUNDERSTORMS BY TUESDAY AS THE INITIAL ENERGY APPROACHES BUT THE
QUESTION WILL BE HOW LONG ANY TREAT WILL HANG AROUND INTO THE MIDDLE
PART OF THE WEEK. WITH THE CLOSED LOW OF THE GFS/CMC WOULD THINK ANY
LINGERING PCPN WOULD MAINLY REMAIN TO OUR SOUTHWEST. MEANWHILE...ANY
PCPN PUSHING DOWN THE BACK SIDE OF THE TROUGH OF THE ECMWF SHOULD
MAINLY REMAIN TO OUR EAST. WILL THEREFORE GO WITH A DRY FORECAST
FROM MID WEEK ON...BUT CONFIDENCE IS NOT VERY HIGH WITH THIS
FORECAST. OF COURSE TEMPERATURES THROUGH THE WEEK WILL ALSO BE
AFFECTED BY ALL OF THIS. WILL GENERALLY GO WITH A BLEND OF
PERSISTENCE AND THE MODELS BUT PERHAPS TREND A LITTLE MORE TOWARD
THE COOLER ECMWF...WHICH WOULD KEEP TEMPERATURES FAIRLY SEASONABLE
THROUGH THE WEEK.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
COLD FRONT WILL APPROACH THE AREA TONIGHT. EXPECT GUSTY SOUTHWEST
WINDS UP TO 25 KTS LATE THIS AFTERNOON AND EARLY THIS EVENING.
THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT AND SHOULD AFFECT ALL
TAF SITES THIS EVENING. HAVE FORECAST TEMPO MVFR IN THESE
THUNDERSTORMS MAINLY AFTER 22Z...THROUGH 04Z. HOWEVER...CONDITIONS
IN MORE INTENSE STORMS COULD REACH IFR DURING THIS TIME PERIOD.
AFTER 04Z...THE COLD FRONT WILL PUSH FROM NORTHWEST TO SOUTHEAST
ACROSS THE AREA. WINDS WILL THEN SHIFT TO THE NORTHWEST AND AN
MVFR CLOUD DECK WILL SPREAD ACROSS THE TERMINALS. AT THIS TIME IT
APPEARS THE MVFR CLOUD DECK WILL PERSIST ACROSS ALL TERMINALS FROM
LATE TONIGHT THROUGH MOST OF THE DAY SATURDAY.

OUTLOOK...SCATTERED THUNDERSTORMS POSSIBLE SUNDAY INTO TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...SITES
NEAR TERM...SITES
SHORT TERM...SITES
LONG TERM...JGL
AVIATION...LATTO
Hazardous weather outlook, Mar 30, 10:46 AM EDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1046 AM EDT FRI MAR 30 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-311500-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1046 AM EDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM WILL MOVE EAST THROUGH THE REGION TODAY...
BRINGING SHOWERS AND THUNDERSTORMS TO THE AREA. SOME OF THESE
STORMS MAY BE SEVERE LATE THIS AFTERNOON INTO THIS EVENING. LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...BUT ISOLATED
TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Mar 30, 4:52 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
452 PM EDT FRI MAR 30 2012

OHZ026-034-035-042>044-051-052-302145-
AUGLAIZE OH-CHAMPAIGN OH-DARKE OH-HARDIN OH-LOGAN OH-MERCER OH-
MIAMI OH-SHELBY OH-
452 PM EDT FRI MAR 30 2012

...STRONG THUNDERSTORMS WILL AFFECT SHELBY...NORTHWESTERN
MIAMI...MERCER...LOGAN...HARDIN...NORTHERN DARKE...NORTHWESTERN
CHAMPAIGN AND AUGLAIZE COUNTIES THROUGH 545 PM EDT...

AT 448 PM EDT...RADAR INDICATED SCATTERED STRONG THUNDERSTORMS
MOVING INTO THE NORTHERN MIAMI VALLEY. THE STORMS WERE MOVING EAST
AT 40 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CRIDERSVILLE...JACKSON
CENTER...WAYNESFIELD...DE GRAFF...LAKEVIEW...RUSSELLS POINT...
ALGER...BELLEFONTAINE...ADA...BELLE CENTER...DUNKIRK AND WEST
MANSFIELD.

ALSO...PORT JEFFERSON...BALLOU...MONTRA...ST. JOHNS...PEMBERTON...
UNIOPOLIS...MAPLEWOOD AND ROSEWOOD ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF SOME OF THE STORMS
BECOME STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4082 8349 4070 8347 4030 8354 4004 8482
      4069 8481 4073 8445 4069 8445 4069 8423
      4066 8422 4065 8389 4080 8389 4083 8370

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 4:52 PM EDTSpecial Weather StatementILNAuglaize, Darke, Hardin, Logan, Mercer, Shelby53 min
Mar 30, 5:35 PM EDTSevere Thunderstorm WarningILNHardin, Logan, Union25 min
Mar 30, 5:54 PM EDTSpecial Weather StatementILNChampaign36 min
Mar 30, 5:58 PM EDTSpecial Weather StatementILNDelaware, Union47 min
Mar 30, 6:07 PM EDTSpecial Weather StatementILNMiami38 min
Mar 30, 6:17 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Madison, Union43 min
Mar 30, 6:23 PM EDTSpecial Weather StatementILNMiami67 min
Mar 30, 6:36 PM EDTSevere Thunderstorm WarningILNDelaware, Licking54 min
Mar 30, 6:41 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Preble49 min
Mar 30, 6:52 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Miami53 min
Mar 30, 6:57 PM EDTTornado WarningILNDelaware, Licking33 min
Mar 30, 7:00 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Madison, Union45 min
Mar 30, 7:29 PM EDTSevere Thunderstorm WarningILNLicking31 min
Mar 30, 7:32 PM EDTSevere Thunderstorm WarningILNClark, Fayette, Franklin, Greene, Madison, Pickaway58 min
Mar 30, 7:34 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Delaware, Franklin, Madison, Union41 min
Mar 30, 7:38 PM EDTTornado WarningILNLicking22 min
Mar 30, 7:42 PM EDTTornado WarningILNDelaware, Franklin, Licking33 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.